I'm glad you have found someone close (ish) to talk to and wish you well.
Thanks for the information regarding the travel insurance - I will get onto Insurewith straightaway before I decide to cancel my trip and lose the deposit. I will also have a look on the Macmillan website to see if there are any more.
All the best
Ive been on palbo and Letrozole for nearly a year now.
Insurewith have just started taking on new clients again and they do insure us.I’m off to France in May.
Unfortunately I have no Maggies or groups that meet her on Anglesey but have just found a lady about 45 mins away so will hopefully meet up soon.
Nice to hear from you. You don't say how long you have been on the treatment, I am just in my seventh month and the Pal dose has had to be lowered to 100 from 125. A bit disappointed this time as after one month on the 100 my bloods weren't right even then, after a few more days ok. I am 75 and never felt it until now!!!
You are lucky near the sea, I have always been in the sea on holiday and looked at Croatia thinking that as on previous holidays it would be heaven, but the travel insurance is prohibitive so it looks like a staycation for us.
Try and see if your doctors surgery has a Social Enabler because they can put you in touch with some activities and probably a support group. We apparently have a Pink Sisters near here but I haven't ventured there yet.
I am in the local U3A which of course like everything else has been decimated by Covid but we are all hoping to get started again soon, even the monthly Coffee Morning would be a chance for a chat.
All the best
i agree terribly lonely, I don’t see anyone unless it’s the bloods later every two months. My palbociclib is sent through the post and the palbo nurse phones every two months.
the swimming I have been told not to do - too many bugs in swimming pools and so I go in the sea which although cold it’s so amazing after and good got the soul.
I feel worse on my week off and am now on omeprazole for the reflux and indigestion.
hi Joyce, yes very lonely. My chemo gets posted to me and I don’t see anyone unless it’s the postman or I go to the local shop.
I wish there was a Maggies or somewhere to meet up. I do zoom with Marion but it’s not the same as talking in the flesh.
Hopefully things will get better be we can meet up safely
Hi I've just seen your correspondence regarding swimming and was really interested as I have attended aquarobics classes for the last 20 years, recently twice a week which really helped my osteoporosis and was where I made many friends. I too was told not to go swimming etc in our local pool and very disappointed , sometimes I dream of swimming. I just make sure I walk every day even if half a mile, just to loosen up so perhaps others could do the same, I would like a tai chi class or similar, don't know if anyone else has ideas.
I have been on Pal and Letrozole for 6 months now and have had to come down from 125 to 100 which after only a month on the lower, suits me so far but I was interested to see that you felt worse on your week off - I thought it was just me! Also the acid reflux feeling in the chest.
I haven't actually seen anyone face to face since starting the treatment in July and there don't seem to be any local groups. Does anyone else feel that although it is great not to have to travel for treatment,it can be rather lonely.
Happy new year and wishing you every possible happiness.
That sounds so peaceful, in the water, and how good to have a small beach so close.
Very sorry to hear about the side effects and not being able to do the things you used to. Can relate to that a lot.
We don’t live near the sea but it seems so healing. My husband and I went to Wales in the summer and I swam in the cold sea quite a bit and thought really wanted more of that in life.
I hope 2022 brings good things and thank you for telling me about your experience of palbo.
I have a small beach about 4 miles away. I went for a swim two days ago just hubby and me. I just floated and looked up to the sky. It was so peaceful. Cold when you get in but then you seem to warm up.
Ive been on palbo since March and it’s doable. I get fatigue not tired just not being able to do the things I used to, including work.
I sometimes on my third week get headaches but I get up as soon as they start and have something to eat. I find my hands and my feet hurt and my elbow joints. Nails are like paper and ridged. I take magnesium and it really helps with the aching. I ran out at Christmas and last night my legs were aching a lot. So off to Holland and Barrett today.
I know some people get different side effects, I don’t get nauseous.
With me the 4th week when you have a break is normally the worse when you feel bleh but then you start again.
My hair is fine hasn’t really thinned but have only been on it 9 months as I had covid and had to stop taking the palbo.
hope this helps
I hope you are well and the sea swimming sounds gorgeous. Where do you swim?
I was wondering how you find palbociclib. I’m on Ribociclib, letrozole and monthly Zoladex injections and have just been told my bone marrow isn’t tolerating the Ribo so will be switched to palbociclib.
Hi my oncologist said no swimming in indoor swimming pools as the risk of infection is high.
I go outdoor swimming in the sea in a wetsuit and it truly is amazing.
(I'm on Letrozole and palbociclib )
Thanks so much for getting back to me it's so good to hear how others are doing, great you've had good results. Best wishes
I can’t answer your question as, although I’m just finishing cycle 10 on cape, I haven’t yet restarted swimming. All I can say is that my oncologist is encouraging me to swim as I really need exercise and I’m planning to renew my gym membership within the next few weeks.
I guess the important thing is to take preventative measures and make sure you use the right cream, moisturise your feet regularly and moisturise immediately after swimming. You need a cream that’s high in urea. My oncologist prescribes me Hydromol but I’ve read of others using Udderly, which you can buy without prescription. Dr Raj said on morning tv that he pees when he has a shower as a way of protecting his feet. I’n not sure I’d go to that extent! I’ve also been advised to wear socks to prevent friction with shoes. Glad it’s winter coming!
As I said, I’ve done 10 cycles. I have had very slight peeling on the side of one heel and of course areas on the soles of my feet and my palms are fluorescent pink but it varies. I’m a ‘delicate little flower’ and would have expected far worse so maybe the Hydromol is working. There are some pretty gross pictures around but you really wouldn’t know I have PPE (grade 1).
Good luck with the cape. I had remarkable results by cycle 4 and am hoping to maintain this for a couple of years. Fatigue is my worst side effect but my advice would be to make sure you have Buscopan to hand and Imodium if the hospital doesn’t give you Loperamide (I have boxes of the stuff). I also have cyclizine prescribed by the oncologist but nausea hasn’t been a problem. Ask your oncologist about protecting your stomach (I was already taking Lansoprazole) as it can be pretty harsh in terms of heartburn/acid reflux.
I think that’s about it. Don’t worry if you feel pretty awful (a lot of women don’t) in the first cycles. You can have the dosage reduced - they always start you on the highest dose. Your body will soon adapt to it. Now, apart from binges of fatigue and the tablet-taking, I feel quite normal. Good luck
Hi does anyone whose been on Capecitabine for a while swim regularly? This probably sounds a minor matter compared with lung liver and bone mets (all of which I have) but I really like to swim a couple of times a week in a local outdoor pool. I am just about to start Capecitabine, after palbocyclib and letrozole stopped working, and swimming is really important for my mental and physical health. I am really worried about the hand and foot syndrome side effect as I already have some excma and have had cellulitis twice this year. I guess that swimming in a chlorinated pool may make the hand and foot syndrome worse. Has anyone continued swimming whilst on Capecitabine?
I'd be grateful for any advice as other peoples experiences so valuable